×

zbMATH — the first resource for mathematics

Semilinear parabolic equations involving measures and low regularity data. (English) Zbl 1072.35094
This paper generalizes considerably earlier investigations of the authors, constituting the first systematic and detailed study of abstract parabolic evolution equations involving measures that depend nonlinearly on the solution. These measures can be initial, Neumann, or Dirichlet data, or e. g. represent flow across a moving membrane, or a number of moving point sources located in the interior of the domain of existence. In some situations the theory applies for distributions more singular than measures.
The paper contains a number of existence and continuous dependence on data results (in suitable spaces), and a collection of examples illustrating how the theory applies. The methods used stem from semigroup theory and functional analysis.

MSC:
35K60 Nonlinear initial, boundary and initial-boundary value problems for linear parabolic equations
35K90 Abstract parabolic equations
35R05 PDEs with low regular coefficients and/or low regular data
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Herbert Amann, Dual semigroups and second order linear elliptic boundary value problems, Israel J. Math. 45 (1983), no. 2-3, 225 – 254. · Zbl 0535.35017 · doi:10.1007/BF02774019 · doi.org
[2] Herbert Amann, Nonhomogeneous linear and quasilinear elliptic and parabolic boundary value problems, Function spaces, differential operators and nonlinear analysis (Friedrichroda, 1992) Teubner-Texte Math., vol. 133, Teubner, Stuttgart, 1993, pp. 9 – 126. · Zbl 0810.35037 · doi:10.1007/978-3-663-11336-2_1 · doi.org
[3] Herbert Amann, Linear and quasilinear parabolic problems. Vol. I, Monographs in Mathematics, vol. 89, Birkhäuser Boston, Inc., Boston, MA, 1995. Abstract linear theory. · Zbl 0819.35001
[4] Herbert Amann, On the strong solvability of the Navier-Stokes equations, J. Math. Fluid Mech. 2 (2000), no. 1, 16 – 98. · Zbl 0989.35107 · doi:10.1007/s000210050018 · doi.org
[5] -, Linear parabolic problems involving measures, Rev. R. Acad. Cien. Serie A. Mat. 95 (2001), 85-119. · Zbl 1018.35049
[6] Herbert Amann and Pavol Quittner, Elliptic boundary value problems involving measures: existence, regularity, and multiplicity, Adv. Differential Equations 3 (1998), no. 6, 753 – 813. · Zbl 0954.35071
[7] José M. Arrieta, Alexandre N. Carvalho, and Anibal Rodríguez-Bernal, Parabolic problems with nonlinear boundary conditions and critical nonlinearities, J. Differential Equations 156 (1999), no. 2, 376 – 406. · Zbl 0938.35077 · doi:10.1006/jdeq.1998.3612 · doi.org
[8] José M. Arrieta, Pavol Quittner, and Aníbal Rodríguez-Bernal, Parabolic problems with nonlinear dynamical boundary conditions and singular initial data, Differential Integral Equations 14 (2001), no. 12, 1487 – 1510. · Zbl 1018.35047
[9] Jeongseon Baek and Minkyu Kwak, Singular solutions of semilinear parabolic equations in several space dimensions, J. Korean Math. Soc. 34 (1997), no. 4, 1049 – 1064. · Zbl 0895.35043
[10] Pierre Baras and Michel Pierre, Critère d’existence de solutions positives pour des équations semi-linéaires non monotones, Ann. Inst. H. Poincaré Anal. Non Linéaire 2 (1985), no. 3, 185 – 212 (French, with English summary). · Zbl 0599.35073
[11] Matania Ben-Artzi, Philippe Souplet, and Fred B. Weissler, Sur la non-existence et la non-unicité des solutions du problème de Cauchy pour une équation parabolique semi-linéaire, C. R. Acad. Sci. Paris Sér. I Math. 329 (1999), no. 5, 371 – 376 (French, with English and French summaries). · Zbl 0938.35068 · doi:10.1016/S0764-4442(00)88608-5 · doi.org
[12] -, The local theory for viscous Hamilton-Jacobi equations in Lebesgue spaces, J. Math. Pures et Appl. 81 (2002), 343-378. · Zbl 1046.35046
[13] Hebe A. Biagioni, Lucio Cadeddu, and Todor Gramchev, Parabolic equations with conservative nonlinear term and singular initial data, Proceedings of the Second World Congress of Nonlinear Analysts, Part 4 (Athens, 1996), 1997, pp. 2489 – 2496. · Zbl 0889.35048 · doi:10.1016/S0362-546X(96)00353-7 · doi.org
[14] Hebe A. Biagioni and Todor Gramchev, Evolution PDE with elliptic dissipative terms: critical index for singular initial data, self-similar solutions and analytic regularity, C. R. Acad. Sci. Paris Sér. I Math. 327 (1998), no. 1, 41 – 46 (English, with English and French summaries). · Zbl 0990.35060 · doi:10.1016/S0764-4442(98)80100-6 · doi.org
[15] Lucio Boccardo, Andrea Dall’Aglio, Thierry Gallouët, and Luigi Orsina, Existence and regularity results for some nonlinear parabolic equations, Adv. Math. Sci. Appl. 9 (1999), no. 2, 1017 – 1031. · Zbl 0962.35093
[16] Haïm Brezis and Xavier Cabré, Some simple nonlinear PDE’s without solutions, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8) 1 (1998), no. 2, 223 – 262 (English, with Italian summary). · Zbl 0907.35048
[17] Haïm Brezis and Thierry Cazenave, A nonlinear heat equation with singular initial data, J. Anal. Math. 68 (1996), 277 – 304. · Zbl 0868.35058 · doi:10.1007/BF02790212 · doi.org
[18] Haïm Brézis and Avner Friedman, Nonlinear parabolic equations involving measures as initial conditions, J. Math. Pures Appl. (9) 62 (1983), no. 1, 73 – 97. · Zbl 0527.35043
[19] J. Droniou and J.-P. Raymond, Optimal pointwise control of semilinear parabolic equations, Nonlinear Anal. 39 (2000), no. 2, Ser. A: Theory Methods, 135 – 156. · Zbl 0939.49005 · doi:10.1016/S0362-546X(98)00170-9 · doi.org
[20] Edwin Hewitt and Karl Stromberg, Real and abstract analysis. A modern treatment of the theory of functions of a real variable, Springer-Verlag, New York, 1965. · Zbl 0137.03202
[21] Линейные и квазилинейные уравнения параболического типа, Издат. ”Наука”, Мосцощ, 1967 (Руссиан). О. А. Ладыžенскаја, В. А. Солонников, анд Н. Н. Урал\(^{\приме}\)цева, Линеар анд чуасилинеар ечуатионс оф параболиц тыпе, Транслатед фром тхе Руссиан бы С. Смитх. Транслатионс оф Матхематицал Монограпхс, Вол. 23, Америцан Матхематицал Социеты, Провиденце, Р.И., 1968 (Руссиан).
[22] Pavol Quittner, Global existence for semilinear parabolic problems, Adv. Math. Sci. Appl. 10 (2000), no. 2, 643 – 660. · Zbl 0987.35073
[23] Pavol Quittner and Philippe Souplet, Admissible \?_\? norms for local existence and for continuation in semilinear parabolic systems are not the same, Proc. Roy. Soc. Edinburgh Sect. A 131 (2001), no. 6, 1435 – 1456. · Zbl 1006.35048 · doi:10.1017/S0308210500001475 · doi.org
[24] Francis Ribaud, Problème de Cauchy pour les équations paraboliques semi-linéaires avec données dans \?^\?_\?(\?\(^{n}\)), C. R. Acad. Sci. Paris Sér. I Math. 322 (1996), no. 1, 25 – 30 (French, with English and French summaries). · Zbl 0839.35058
[25] Francis Ribaud, Semilinear parabolic equations with distributions as initial data, Discrete Contin. Dynam. Systems 3 (1997), no. 3, 305 – 316. · Zbl 0949.35065 · doi:10.3934/dcds.1997.3.305 · doi.org
[26] Laurent Véron, Singularities of solutions of second order quasilinear equations, Pitman Research Notes in Mathematics Series, vol. 353, Longman, Harlow, 1996. · Zbl 0858.35018
[27] Fred B. Weissler, Local existence and nonexistence for semilinear parabolic equations in \?^\?, Indiana Univ. Math. J. 29 (1980), no. 1, 79 – 102. · Zbl 0443.35034 · doi:10.1512/iumj.1980.29.29007 · doi.org
[28] Qi S. Zhang and Z. Zhao, Singular solutions of semilinear elliptic and parabolic equations, Math. Ann. 310 (1998), no. 4, 777 – 794. · Zbl 0907.35047 · doi:10.1007/s002080050170 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.